Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 155, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 3, 2001, 7:04 PM CDT for Wichita County, Kansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2001, 7:04 PM CDT (00:04 UTC)
- Expired
- Jul 3, 2001, 8:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Wichita County, KS
The radar
The Goodland radar (KGLD), 103 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2659 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 040004 SVRGLD KSC203-040100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 704 PM CDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WICHITA COUNTY IN WEST CENTRAL KANSAS * UNTIL 800 PM CDT * AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHEAST OF LEOTI...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEOTI AT 715 PM CDT MARIENTHAL AT 725 PM CDT LYDIA AT 755 PM CDT ANOTHER LOCATION IN THIS WARNING IS...SELKIRK. HAIL UP TO GOLFBALL SIZE AND STRONG AND DAMAGING WINDS OF 75 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES... COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASvSED. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. $$ LAT...LON 3869 10114 3868 10156 3827 10156 3827 10113 VPAPOL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:36 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 3, 3:36 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 236 PM MDT TUE JUL 3 2001 FORECAST CONCERNS WL BE CHC OF TSRA NEXT TWO NIGHTS ALONG WITH MAX TEMPS NEXT TWO DAYS. SFC FRONT APPEARS TO HAVE PUSHED SOUTH OF MCK...AND IS NOW ALONG KS/NE BORDER WITH LAPS SHOWG GOOD MSTR/THETA E CONV THERE AND TO THE WEST OF THE CWFA. ONCE AGAIN TSRA HAS DEVELOPED FM SE WY/NE CO INTO WRN NE. A PREFRONTAL TROF WHICH PUSHED THROUGH EARLIER TDY IS DRAPED ACROSS SRN CWFA WITH WEAK MSTR CONV INDICATED ALONG IT. SOME TCU HAS DVLPED THERE AS WELL. SATL INDICATES S/W MOVG IN FROM WY. BASED ON INITIAL ANALYSIS...TRENDS/RECENT PERFORMANCE...AND SATL...WL PREFER THE ETA OVERALL WITH A LTL AVN BLENDED IN. FOR TON...BY 12Z ETA/AVN PUSH FRONT THROUGH AT LEAST NRN TWO THIRDS OF CWFA. MODELS BRING WY S/W INTO CWFA. MODELS WERE STRONGER WITH THIS FEATURE LAST NIGHT. TDYS RUN SEEMS TO WASH IT OUT/WEAKEN WHICH I AM NOT SURE ABT. LAST NIGHT TSRA THAT DVLPED TO THE NW OF CWFA WEAKENED AND DIED SHORTLY AFT GETTING IN NW KS AS THE ETA K-F INDICATED. TONIGHT ETA K-F SAYS TSRA WL DEVELOP/MOVE OVR CWFA WITH BEST CHC ALONG KS/NEB STATE LINE. WL HAVE HIEST POPS NORTH WITH BEST MSTR/LIFT/CONV AND LEAST IN THE SW PTN WHERE LESS LIFT/MSTR RESIDE. FOR WED/WED NIGHT...SUBSIDENCE/SUNNY SKIES TO PREVAIL MOST OF THE DAY AS THE FRONT LIFTS NORTH...AND WL BE NORTH OF CWFA BY 00Z. ETA LOOKS A LTL WARM WITH AVN THE COOLEST. WL TEND TO GO ABV NGM MOS AND BLO ETA 2M/85H PROGS. SE WINDS DEVELOP AND MSTR THROUGH MID LVLS INCREASES. MUCH STRONGER S/W PROGGED TO COME INTO CWFA DURG THE NIGHT AS FRONT CRASHES THROUGH ENTIRE CWFA. BEST PARAMETERS FOR TSRA WL AGAIN BE ALONG NRN CWFA AND LEAST DOWN IN SW WHERE 70H TEMPS ARE HIEST. FOR THU/THU NIGHT...AGAIN WL HAVE SUBSIDENCE/SUNNY SKIES BUT WL HAVE ELY/UPSLOPE WINDS. WL COOL TEMPS AND WL FOLLOW THE SAME TREND AS DID FOR WED. INITIAL COORD HAD NOTHING IN FOR THU NIGHT. HWVR...BLV ENOUGH RESIDUAL MSTR PLUS UPSLOPE WINDS TO WARRANT THE MENTION OF SLGT CHC IN THE WRN CWFA FOR THAT TIME EVEN THOUGH 50H RIDGE STARTS BLDG IN. IN THIS SAME SCENARIO A FEW DAYS...MODELS UNDERDID THE TSRA POTENTIAL. FOR THE EXTENDED...MODELS HAVG A LTL TROUBLE WITH WRN CONUS RDG THIS MRNG. THE MRF WAS THE WORST OF THE MODELS. IT HAD THE 50H HEIGHTS TO HIGH OVER WRN HALF OF CONUS...AND ESPECIALLY HAD THE ERN/SRN SECIONS OF THE RDG TOO STRONG. ALSO MODELS WERE NOT QUITE FAR ENOUGH WEST WITH THE RDG LINE. THE ECMWF/UKMET/AVN DID THE BEST WITH THE UKMET BEING THE WINNER. DESPITE THIS...MODEL SOLNS ARE NOT THAT DIFFERENT. SOLNS ARE SIMILAR TO PREVIOUS RUN...AND TRENDS OF EACH MODEL TO THEIR OWN PREVIOUS RUNS ARE SIMILAR. MODELS ARE A LTL SLOWER/FURTHER WEST IN THEIR PROGRESSION OF FEATURES. WHEN MODELS SAG THE RDG FURTHER SOUTH...THEY ARE A LTL FURTHER SOUTH THAN BEFORE WHICH IF CORRECT WL DEFINITELY IMPROVE PCPN CHANCES. BASED ON TRENDS FM PREVIOUS RUN AND SATL SHOWG A RATHER AMPLIFIED/SLOW MOVING PATTERN FM CNTRL PAC INTO CNTRL CONUS... LIKE THE SOLNS THAT ARE SLOWER/FURTHER WEST. THIS WOULD BE THE AVN/UKMET. THIS MEANS CONTG THE CHC OF TSRA AND SLIGHTLY TO MUCH ABV NORMAL TEMPS THROUGH THE PERIOD. .GLD...NONE. BULLER
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.